Submit Manuscript  

Article Details


Risk Factors for Postembolization Syndrome After Transcatheter Arterial Chemoembolization

[ Vol. 15 , Issue. 4 ]

Author(s):

Muhammet Arslan* and Serkan Degirmencioglu   Pages 380 - 385 ( 6 )

Abstract:


Background: Transarterial Chemoembolization (TACE) is a minimally invasive treatment in managing unresectable liver primary neoplasms or liver metastases. Postembolization Syndrome (PES) is the most common adverse effect after TACE procedures.

Objective: We investigate the risk factors for the development of PES after TACE therapy in patients with primary or metastatic liver tumors.

Methods: In a retrospective analysis of 163 patients who underwent TACE between 01/01/2012 and 31/01/2018, patients that were given medication due to pain, fever, nausea or vomiting were evaluated and noted with PES. Analyses were made to evaluate factors such as age, gender, chemotherapy agent and dose, tumor size, tumor type, a particle used for embolization, multiple tumor treatments and selective application of the procedure, which may lead to PES after TACE.

Results: In a total of 316 patients, PES was observed at a rate of 55 percent after TACE. Tumor size, number of tumors treated and adopting super selective fashion in the procedure were found to be related to the development of PES. No relationship was found between age, gender, presence of ascites, tumor type, size of embolic agent and drug type and the development of PES.

Conclusion: A treated tumor measuring >5 cm, treating more than one tumor, and the failure to perform the procedure in a super selective fashion increase the risk of PES development after TACE.

Keywords:

Postembolization syndrome, transcatheter arterial chemoembolization, liver, complication, cancer, tumor.

Affiliation:

Department of Radiology, Faculty of Medicine, Pamukkale University, Denizli, Department of Oncology, Faculty of Medicine, Pamukkale University, Denizli

Graphical Abstract:



Read Full-Text article